ETHICON INC. PRLNE BLU 30IN 6-0 D/A RB-2; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Back to Search Results |
| Catalog Number |
8711H |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/10/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent a vascular procedure on (b)(6) 2024 and suture was used.The non-pop off needle, popped off during use.They got a new one to continue with the rest of the case without patient harm.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 - results pending additional information was requested, and the following was obtained: ¿ please provide lot number tmbdzr/thbemh -according to physician these needles were both in the box for usage access.¿ please clarify if the broken needle return for evaluation-the broken needles are not returned for evaluation.¿ please clarify if the six faulty product was using during this single procedure- yes, the 6 were used in the same procedure.¿ were there any patient consequences? there were no patient consequences.¿ did any needle piece fall into the patient? no ¿ if yes, ¿ was the needle piece(s) retrieved during the same procedure? the needles were retrieved during the procedure.¿ were x-rays taken to locate the needle piece(s)? no ¿ what measures were taken to retrieve the broken piece? just removed from the surgical field ¿ was there any additional tissue damage as a result of searching for the needle piece? no ¿ if not retrieved, in what tissue structure the broken needle was retained? is there any plan in place to remove the needle piece in the future? not applicable ¿ status of product return two sterile packets from the different lot numbers are being mailed back.Since the needles are kept on the aita shelves, the physician and rn were not sure exactly which lot number was the issue.They reported back to me after the case was complete and the environmental service team had cleaned the room and the refuse from the procedure.The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Additional information: d4 - the actual device batch number associated with this event is not known.Two possible batch numbers are reported as follows: batch tmbdzr batch thbemh.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Investigation summary: the product was returned to ethicon for evaluation.Two unopened samples that pertained to product code 8711h were returned.In order to evaluate the condition of the returned sample, the packet was opened.The swage and attachment area were noted as expected.The tip and body of the needle were examined under magnification and no anomalies or issues related to needle breakage were found.In addition, the samples were tested by resistance test to needle and met the requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Additional information: d4 - the actual device batch number associated with this event is not known.Two possible batch numbers are reported as follows: batch tmbdzr; mfg.Date - 11/16/2023.Exp.Date - 10/31/2028.Batch thbemh; mfg.Date - 7/26/2023.Exp.Date - 6/30/2028.A manufacturing record evaluation was performed for the possible finished device lots, and no non-conformances were identified.